A few remarks on the values of the Bernoulli polynomials at rational arguments and some relations with ζ(2k + 1)

André Pierro de Camargo and Giulliano Cogui de Oliveira Teruya
Notes on Number Theory and Discrete Mathematics
Print ISSN 1310–5132, Online ISSN 2367–8275
Volume 27, 2021, Number 4, Pages 180—186
DOI: 10.7546/nntdm.2021.27.4.180-186
Download full paper: PDF, 216 Kb

Details

Authors and affiliations

André Pierro de Camargo
Federal University of the ABC region, Brazil

Giulliano Cogui de Oliveira Teruya
Federal University of the ABC region, Brazil

Abstract

A problem posed by Lehmer in 1938 asks for simple closed formulae for the values of the even Bernoulli polynomials at rational arguments in terms of the Bernoulli numbers. We discuss this problem based on the Fourier expansion of the Bernoulli polynomials. We also give some necessary and sufficient conditions for ζ(2k + 1) be a rational multiple of π2k+1.

Keywords

  • Bernoulli polynomials
  • Bernoulli numbers
  • Riemann zeta function
  • Euler’s formula

2020 Mathematics Subject Classification

  • 11B68
  • 11M99

References

  1. Abramowitz, M., & Stegun, I. (1972). Handbook of Mathematical Functions with Formulas, Graphs and Mathematical Tables. US Government Printing Office, Washington.
  2. Apostol, T. M. (1999). An elementary view of Euler–Maclaurin summation formula. The American Mathematical Monthly, 106(5), 409–418.
  3. Cvijovic, D., & Klinowski, J. (1995). New formulae for the Bernoulli and Euler polynomials at rational arguments. Proceedings of the American Mathematical Society, 123(5), 1527–1535.
  4. De Amo, E., Carillo, M. D., & Fernandez-Sanchez, J. (2011). Another proof of Euler’s formula for ζ(2k). Proceedings of the American Mathematical Society, 139(4), 1441–1444.
  5. Dwilewicz, R. J., & Minac, J. (2009). Values of the Riemann zeta function at integers. MATerials MATematics, 2009, Article number: 6, 26 pages.
  6. Granville, A., & Sun, Z. (1996). Values of Bernoulli polynomials. Pacific Journal of Mathematics, 172(1), 117–137.
  7. Kim, T. (2008). Euler numbers and polynomials associated with zeta functions, Abstract and Applied Analysis, 2008, Article number: 581582, 11 pages.
  8. Kim, T., Kim, D. S., Dolgy, D. V., Lee, S. H., & Kwon, J. (2021). Some Identities of the Higher-Order Type 2 Bernoulli Numbers and Polynomials of the Second Kind. CMES Computer Modeling in Engineering & Sciences, 128(3), 1121–1132.
  9. Kim, T., Kim, D. S., Jang L. C., Lee, H., & Kim, H. (2021). Generalized degenerate Bernoulli numbers and polynomials arising from Gauss hypergeometric function. Advances in Difference Equations, Article number: 175 (2021), 12 pages.
  10. Kim, T., Kim, D. S., Kwon., & Lee, H. (2021). Representations of degenerate poly Bernoulli polynomials. Journal of Inequalities and Applications, Article number: 58 (2021), 12 pages.
  11. Lehmer, D. H. (1940). On the maxima and minima of Bernoulli polynomials. The American Mathematical Monthly, 47(8), 533–538.
  12. Lehmer, E. (1938). On congruences involving Bernoulli numbers and the quotients of Fermat and Wilson. Annals of Mathematics. Second Series, 39(2), 350–360.

Related papers

Cite this paper

De Camargo, A. P., & De Oliveira Teruya, G. C. (2021). A few remarks on the values of the Bernoulli polynomials at rational arguments and some relations with ζ(2k + 1). Notes on Number Theory and Discrete Mathematics, 27(4), 180-186, doi: 10.7546/nntdm.2021.27.4.180-186.

Comments are closed.